Alert archive / Alabama / Flash Flood Watches in 2011
Flash Flood Watch 8, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Apr 26, 2011, 3:56 PM CDT for 5 counties in Alabama. It took effect at Apr 27, 2011, 12:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 3:56 PM CDT (20:56 UTC)
- In effect from
- Apr 27, 2011, 12:00 AM CDT
- Expired
- Apr 28, 2011, 12:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
305 WGUS64 KBMX 262056 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 356 PM CDT TUE APR 26 2011 ...EXCESSIVE RAINFALL POSSIBLE TONIGHT AND WEDNESDAY... .PERIODS OF HEAVY RAINFALL ARE EXPECTED ACROSS NORTHWEST CENTRAL ALABAMA THROUGH WEDNESDAY EVENING...GENERALLY ALONG AND NORTH OF A VERNON TO JASPER LINE. SEVERAL WAVES OF THUNDERSTORMS COULD MOVE OVER THE SAME GENERAL AREAS OVERNIGHT AND DURING THE DAY ON WEDNESDAY. RAINFALL AMOUNTS WILL RANGE FROM 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ALZ011>015-271000- /O.NEW.KBMX.FF.A.0008.110427T0500Z-110428T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER 356 PM CDT TUE APR 26 2011 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...WALKER. IN NORTHWEST ALABAMA... MARION AND WINSTON. IN WEST CENTRAL ALABAMA...FAYETTE AND LAMAR. * FROM MIDNIGHT CDT TONIGHT THROUGH WEDNESDAY EVENING * A STRONG STORM SYSTEM WILL BRING SEVERAL ROUNDS OF THUNDERSTORMS...WITH SOME POSSIBLY SEVERE...TO THE AREA THROUGH WEDNESDAY EVENING. THUNDERSTORMS COULD DEVELOP AND MOVE OVER THE SAME GENERAL AREAS. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THESE STORMS AND COULD FALL IN A SHORT PERIOD OF TIME. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
464 WGUS64 KBMX 270944 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 444 AM CDT WED APR 27 2011 ...EXCESSIVE RAINFALL POSSIBLE TODAY AND TONIGHT... .PERIODS OF HEAVY RAINFALL ARE EXPECTED ACROSS NORTHWEST CENTRAL ALABAMA THROUGH WEDNESDAY EVENING...GENERALLY ALONG AND NORTH OF A VERNON TO JASPER LINE. SEVERAL WAVES OF THUNDERSTORMS COULD MOVE OVER THE SAME GENERAL AREAS TODAY. RAINFALL AMOUNTS WILL RANGE FROM 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ALZ011>015-280500- /O.CON.KBMX.FF.A.0008.000000T0000Z-110428T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER 444 AM CDT WED APR 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...WALKER. IN NORTHWEST ALABAMA...MARION AND WINSTON. IN WEST CENTRAL ALABAMA...FAYETTE AND LAMAR. * THROUGH THIS EVENING * A STRONG STORM SYSTEM WILL BRING SEVERAL ROUNDS OF THUNDERSTORMS...WITH SOME POSSIBLY SEVERE...TO THE AREA THROUGH THIS EVENING. THUNDERSTORMS COULD DEVELOP AND MOVE OVER THE SAME GENERAL AREAS. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THESE STORMS AND COULD FALL IN A SHORT PERIOD OF TIME. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 26, 3:55 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 26, 3:55 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 PM CDT TUE APR 26 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY ON WEDNESDAY... .SHORT TERM... TODAY LOOKS LIKE THE CALM BEFORE THE STORM...AS ALL INDICATIONS CONTINUE TO INDICATE THE LIKELIHOOD OF A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS MUCH OF THE SOUTHEAST. THE SEVERE WEATHER THREAT WILL BEGIN ACROSS OUR NORTHWEST COUNTIES EARLY WEDNESDAY MORNING...AND WILL SPREAD ACROSS THE MAJORITY OF THE CWA AFTER MIDDAY ON WEDNESDAY. THE SEVERE WEATHER THREAT WILL THEN TAPER OFF DURING THE LATE EVENING INTO THE EARLY MORNING HOURS ON THURSDAY ACROSS OUR EASTERN COUNTIES AS THE FRONT SLIDES EASTWARD. FIRST...LET'S TAKE A LOOK AT THE SETUP TODAY BEFORE THE MAIN EVENT BEGINS ON WEDNESDAY. THE LINE OF SHOWERS AND THUNDERSTORMS THAT WE OBSERVED THIS MORNING WAS ASSOCIATED WITH AN OLD MCS THAT DEVELOPED OVER ARKANSAS AND WEST TENNESSEE LAST NIGHT. THE LINE QUICKLY WEAKENED...AND NOW THE LEFTOVER CLOUD COVER IS KEEPING TEMPERATURES AT BAY...WITH MOST LOCATIONS IN THE UPPER 70S TO LOWER 80S. BASED ON CURRENT MESOANALYSES...THE PRESENT AIRMASS IS VERY UNSTABLE...WITH CAPES RISING TO 2000-3000 J/KG. HOWEVER...SHEAR IS MARGINAL AT BEST...WITH 0-6KM BULK SHEAR VALUES BETWEEN 30-40KTS. ALSO...THERE IS A LACK OF A LIFTING MECHANISM TO REALLY SPARK ANY THUNDERSTORM DEVELOPMENT AT THE PRESENT TIME. WITH MORE SUNSHINE THIS AFTERNOON...AREAS ACROSS OUR NORTHWEST COUNTIES COULD SEE SOME THUNDERSTORMS DEVELOP JUST FROM THE AFTERNOON HEATING AND INTERACTIONS WITH MESOSCALE BOUNDARIES...AND THOSE STORMS COULD POTENTIALLY BECOME STRONG TO SEVERE. HOWEVER...CONFIDENCE IS LOW FOR ANY STORM DEVELOPMENT UNTIL LATE TONIGHT...WHEN THE NEXT COMPLEX OF STORMS ARE EXPECTED TO MOVE OUR WAY IN RESPONSE TO THE RAPIDLY DEEPENING SURFACE LOW TO OUR WEST. AND NOW FOR THE MAIN EVENT. A SIMILAR SETUP WILL EXIST FROM WHAT WE SAW BACK ON APRIL 15TH...AS SEVERAL WAVES OF ENERGY WILL BE MOVING INTO OUR AREA FROM THE ARKLAMISS WITH A 65KT 850MB JET DEVELOPING. WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF THE LINE OF THUNDERSTORMS...AS THIS WILL HAVE A LARGE IMPACT ON THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE IN THE DAY. IF THE LINE HOLDS TOGETHER...SEVERE PARAMETERS WILL BE GREATLY REDUCED ONCE THE LINE PASSES. OUR CONFIDENCE IN THAT SOLUTION IS VERY LOW HOWEVER...AND WE ARE EXPECTING THE LINE TO BE GREATLY WEAKENED BY THE TIME IT REACHES OUR AREA...AND WILL ALLOW FOR A RAPID DESTABILIZATION OF THE ATMOSPHERE AFTER MIDDAY TOMORROW. AFTER TALKING WITH SPC...THE UNCERTAINTY IN THE STRENGTH AND LOCATION OF ONGOING CONVECTION TOMORROW MORNING IS THE ONLY FACTOR THAT IS PREVENTING THE ISSUANCE OF A HIGH RISK OF SEVERE STORMS AT THIS TIME. LOOKING AT THE LATEST FORECAST SOUNDINGS...NOT MUCH HAS CHANGED IN RELATION TO PARAMETERS THAT WE HAVE BEEN ADVERTISING OVER THE PAST FEW DAYS. ONE WORD COMES TO MIND AFTER LOOKING AT SEVERAL SOUNDINGS. DANGEROUS. A WEAK CAP SHOULD BE IN PLACE THROUGH THE EARLY MORNING HOURS...THEN RAPIDLY ERODE DURING THE LATE MORNING AND EARLY AFTERNOON. AMPLE TURNING OF THE WINDS WITH HEIGHT...DRY AIR ALOFT...AND STEEP LAPSE RATES WILL BE PREVALENT ACROSS ALL OF CENTRAL ALABAMA TOMORROW AFTERNOON. THE MOST UNSTABLE AREAS WILL BE GENERALLY ALONG AND NORTH OF INTERSTATE 20...BUT I MUST STRESS THAT ALL OF CENTRAL ALABAMA WILL BE UNDER THE GUN. MOST SEVERE WEATHER PARAMETERS ARE OFF THE CHARTS TOMORROW AFTERNOON. THE CRAVEN/BROOKS SIGNIFICANT SEVERE PARAMETER...WHICH INCORPORATES 100MB MLCAPE AS WELL AS THE 0-6KM SHEAR...IS BETWEEN 60000 TO 80000. USUALLY YOU WILL SEE SIGNIFICANT SEVERE EVENTS OCCUR WHEN THE VALUE IS ABOVE 20000. THAT ON TOP OF ALMOST 3000J/KG OF SBCAPE IS A VERY DANGEROUS MIXTURE. 0-6KM SHEAR OF 60-80KTS...WITH VECTORS SUGGESTING SUPERCELL DEVELOPMENT REMAINS IN PLACE AHEAD OF THE FRONT. ALONG THE FRONT...SHEAR VECTORS CONTINUE TO INDICATE THE DEVELOPMENT OF SUPERCELLS UNTIL LATE IN THE EVENING AS THE FRONT APPROACHES EASTERN ALABAMA. THE SHEAR VECTORS THEN BECOME SLIGHTLY MORE PARALLEL TO THE FLOW...INDICATING A MORE LINEAR DEVELOPMENT...BUT TORNADOES ALONG THE LINE WILL CONTINUE TO BE POSSIBLE. ONCE AGAIN...THE DEVELOPMENT OF STORMS TONIGHT WILL HAVE A MODEST IMPACT ON THE MESOSCALE TOMORROW...AND HOW THE EVENT PLAYS ITSELF OUT. I MUST ALSO STRESS THAT NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER PLAN TO PROTECT YOUR LIFE AND PROPERTY...TOMORROW WILL BE TOO LATE! .LONG TERM... QUICKLY LOOKING AT THE LONG TERM...THE FRONT WILL CLEAR THE AREA BY 12Z THURSDAY MORNING...AND MUCH COOLER AIR WILL FILTER INTO THE REGION. PLEASANT CONDITIONS WITH HIGHS INTO THE 70S WILL BE OBSERVED AREAWIDE...WITH LOWS FRIDAY MORNING DOWN INTO THE UPPER 40S TO LOWER 50S. A MODERATING TREND WILL START ON FRIDAY...WITH HIGHS BACK INTO THE LOWER 80S. MODELS ARE INDICATING THE NEXT SYSTEM SWINGING THROUGH BY LATE SUNDAY INTO MONDAY...AND INDICATIONS ARE FOR THE POSSIBILITY OF A FEW STRONG STORMS ALONG A COLD FRONT...BUT PARAMETERS ARE MEAGER AT BEST COMPARED WITH THE SYSTEM THAT IS ON OUR DOORSTEP...AND IT IS TOO FAR OUT TO MAKE DEFINITE CONCLUSIONS AT THIS TIME AND TO PLACE ANYTHING IN THE HWO. 56/GOGGINS && .AVIATION...18Z TAF DISCUSSION. OUTFLOW FROM OVERNIGHT CONVECTION HAS PUSHED TO NEAR ANB/MGM EARLY THIS AFTERNOON. THIS FEATURE AND ITS RESIDUAL CLOUD COVER HAS DECREASED THE INSTABILITY AVAILABLE FOR AFTERNOON CONVECTION. MADE MENTION OF SOME VCSH/CB/VCTS AT VARIOUS PLACES THIS AFTERNOON...BUT OVERALL CONFIDENCE IN DEVELOPMENT WAS 50/50. THINKING THAT THE CLOUD COVER THIS AFTERNOON WILL REMAIN VFR. THE PRESSURE GRADIENT WILL BE FAIRLY STRONG AND HAVE INSTALLED SOUTHERLY WINDS AROUND 10KT WITH GUSTS TO 15-20 OR SO. THE WINDS ABOVE THE SURFACE INCREASE AFTER DARK AND HAVE THE GUSTS AND SUSTAINED STAYING HIGH OVERNIGHT. LOW LEVEL MOISTURE INCREASES RAPIDLY OVERNIGHT AND LOW STRATUS CLOUDS WILL BUILD IN AROUND 06Z. HAVE EITHER PREVAILING OR TEMPO IFR CEILINGS THROUGH 15Z. THE WINDS SHOULD PREVENT MOST PLACES FROM EXPERIENCING ANY VIS BR PROBLEMS. LARGE THUNDERSTORM COMPLEX AND THE ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS EXPECTED AS EARLY AS 15Z WEST. MENTIONED CB AT THIS TIME...BUT A POTENTIAL SEVERE WEATHER OUTBREAK IS POSSIBLE INCLUDING STRONG LONG-LIVED TORNADOES. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 84 50 69 47 / 60 90 60 10 0 ANNISTON 68 86 53 73 50 / 50 70 80 10 0 BIRMINGHAM 69 83 50 75 52 / 60 90 60 10 0 TUSCALOOSA 68 85 49 76 51 / 60 80 50 10 0 CALERA 68 82 53 74 51 / 50 70 60 10 0 AUBURN 67 84 54 73 53 / 20 50 80 10 0 MONTGOMERY 69 88 56 79 52 / 20 60 70 10 0 TROY 70 85 58 76 51 / 20 50 70 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT WEDNESDAY NIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES: FAYETTE...LAMAR...MARION... WALKER...WINSTON. && 56/75
Hazardous weather outlook, Apr 26, 2:10 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 PM CDT TUE APR 26 2011 ALZ011>015-017>050-271130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 210 PM CDT TUE APR 26 2011 ...SEVERE WEATHER OUTBREAK LIKELY WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ALMOST ANYWHERE IN CENTRAL ALABAMA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN THREATS. THE SEVERE THREAT INCREASES AFTER MIDNIGHT NORTH OF A LINE FROM LIVINGSTON TO BIRMINGHAM TO CENTRE. ORGANIZED SEVERE THUNDERSTORMS DEVELOPING WEST OF THE AREA MAY MOVE INTO PARTS OF CENTRAL ALABAMA OVERNIGHT. THE THREATS OVERNIGHT INCLUDE TORNADOES...DAMAGING WINDS AND LARGE HAIL. WINDY CONDITIONS ARE EXPECTED THROUGH TONIGHT WITH A FEW GUSTS 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SEVERE WEATHER OUTBREAK IS LIKELY ON WEDNESDAY FOR ALL OF CENTRAL ALABAMA. STRONG...LIVED-LIVED TORNADOES...DAMAGING WINDS...AND VERY LARGE HAIL ARE ALL POSSIBLE. THE GREATEST THREAT APPEARS TO BEGIN AROUND NOON NORTHWEST...AROUND 2 PM ALONG THE I-59 CORRIDOR...FROM MONTGOMERY TO ROANOKE BY 4 PM...AND INTO THE TROY AND PHENIX CITY AREAS BY 6 PM. NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLAN AND BE PREPARED TO TAKE QUICK ACTION WHEN WATCHES AND WARNINGS ARE EVENTUALLY ISSUED. THERE ARE STILL SOME TIMING ISSUES TO BE DEALT WITH...SO BE PREPARED FOR SOME ADJUSTMENTS IN TIMING AND MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION. LOCALIZED TORRENTIAL RAINFALL IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. A FEW INCHES OF RAINFALL MAY OCCUR IN A SHORT PERIOD OF TIME. ADDITIONALLY..MORE THAN ONE STORM MAY AFFECT THE SAME AREA. THIS MAY PRODUCE SOME LOCALIZED FLASH FLOODING. EVEN OUTSIDE OF THUNDERSTORM AREAS...STRONG GRADIENT WINDS ARE ALSO EXPECTED ON WEDNESDAY. SUSTAINED WINDS OF 15 TO 25 MPH ALONG WITH HIGHER GUSTS UP TO 35 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT...AND WILL BE NEEDED ON WEDNESDAY...DUE TO THE SEVERE THUNDERSTORM THREAT. 75
In the hours before
Special weather statement, Apr 26, 10:16 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1016 AM CDT TUE APR 26 2011
ALZ030>033-039-040-261600-
DALLAS AL-GREENE AL-HALE AL-MARENGO AL-PERRY AL-SUMTER AL-
1016 AM CDT TUE APR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE...SOUTHERN
HALE...EXTREME SOUTHEASTERN SUMTER...PERRY...WESTERN DALLAS AND
MARENGO COUNTIES UNTIL 1100 AM CDT...
AT 1015 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF NEWBERN TO
THOMASTON TO 10 MILES SOUTH OF BASHI...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS AS WELL AS AT
THE BACK EDGE OF THE RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
UNIONTOWN...
MARION...
THOMASTON...
FAUNSDALE...
MAGNOLIA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3224 8796 3261 8794 3280 8703 3238 8705
3211 8722 3227 8744 3226 8751 3214 8752
3213 8761 3201 8763 3199 8807 3201 8811
TIME...MOT...LOC 1515Z 254DEG 26KT 3260 8761 3226 8764
3183 8786
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:18 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 4 days |
| Apr 26, 1:38 AM CDT | Special Weather Statement | BMX | Lamar, Marion | 52 min |
| Apr 26, 7:09 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Pickens | 51 min |
| Apr 26, 8:19 AM CDT | Special Weather Statement | BMX | Sumter | 56 min |
| Apr 26, 8:24 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Pickens | 66 min |
| Apr 26, 9:15 AM CDT | Special Weather Statement | BMX | Greene, Hale, Marengo, Pickens, Sumter, Tuscaloosa | 60 min |
| Apr 26, 10:05 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 38 hr |
| Apr 26, 10:16 AM CDT | Special Weather Statement | BMX | Dallas, Marengo, Perry | 44 min |
Nearby
Flash Flood Watches in Alabama, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.